High Wind, Okmulgee
- When
- June 9, 5:45 PM CST to 6:15 PM CST
- Where
- Okmulgee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
An outflow boundary from convection to the south produced strong wind across Okmulgee, eastern Creek, southern Tulsa, western Wagoner, and western Muskogee Counties.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An outflow boundary from convection to the south produced strong wind across Okmulgee, eastern Creek, southern Tulsa, western Wagoner, and western Muskogee Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 4:33 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT SAT JUN 9 2007 .MESOSCALE UPDATE... IN THE LAST TWO HOURS THE CAP HAS WEAKENED FROM WHERE THE CURRENT STORMS ARE IN SOUTHEAST OKLAHOMA INTO NORTHEAST OKLAHOMA. WHILE THE FLOW ALOFT IS WEAK...THE SEQUENCE OF BOUNDARY COLLISIONS THAT IS ONGOING AND THAT WILL CONTINUE INTO THE EVENING COULD VERY WELL FORCE STORMS IN THE NEXT COUPLE OF HOURS NORTH OF I-40 AND PERHAPS AS FAR NORTH AS WAGONER...CHEROKEE AND ADAIR COUNTIES. WITH CAPE OF 3000 TO 4000 J/KG TO WORK WITH... THE CURRENT STORMS CONTINUE TO HAVE A PULSE SEVERE THREAT...ESPECIALLY AS CELLS MERGE. OF MORE CONCERN IS THE FLASH FLOOD POTENTIAL IN PITTSBURG...LATIMER...AND PUSHMATAHA COUNTIES WITH REPEATED CELL MERGERS AND TRAINING IS RESULTING IN PROLONGED HEAVY RAIN. RADAR ESTIMATES HAVE PASSED THE 6 INCH MARK IN A SMALL ZONE FROM SOUTHEAST PITTSBURG COUNTY INTO NORTHERN PUSHMATAHA COUNTY. WE HAVE NO GROUND TRUTH IN THE MAX AREA TO CONFIRM THIS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 155 PM CDT SAT JUN 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 155 PM CDT SAT JUN 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE 70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT. DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE SLOW MOVING. ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS NOT EXPECTED NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORM ACTIVITY LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007
OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL WILBURTON 34.92N 95.31W
06/09/2007 E1.75 INCH LATIMER OK LAW ENFORCEMENT
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD TUSKAHOMA 34.62N 95.28W
06/09/2007 PUSHMATAHA OK CO-OP OBSERVER
WATER REPORTED OVER COUNTY ROAD IN TUSKAHOMA
&&
MATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 N CLAYTON 34.63N 95.35W
06/09/2007 E0.75 INCH PUSHMATAHA OK PUBLIC
&&
JMFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL MC CURTAIN 35.15N 94.97W
06/09/2007 M2.50 INCH HASKELL OK EMERGENCY MNGR
&&
MEBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SAT JUN 9 2007
OKZ060-064-066>068-070-100015-
CHEROKEE OK-CREEK OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
644 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE...WAGONER...EASTERN CREEK AND SOUTHEASTERN
TULSA
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE AND WESTERN CHEROKEE
AT 644 PM CDT...DOPPLER RADAR INDICATED STRONG OUTFLOW FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF FORT
GIBSON TO 4 MILES SOUTHEAST OF TAFT TO 5 MILES SOUTHWEST OF
OKMULGEE...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE WINDS
INCLUDE...TULSA...LIBERTY...OKMULGEE...MORRIS...PRESTON...BEGGS...BAL
D HILL...HECTORVILLE...HULBERT...LOST
CITY...PEGGS...LEONARD...BIXBY...WAGONER...CHOSKA...TULLAHASSEE...POR
TER...OKAY...STONEBLUFF...REDBIRD...COWETA...ONETA...MOUNDS...MUSKOGE
E...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.
THESE WINDS ARE MOVING NORTH WELL AWAY FROM THE STORMS TO THE SOUTH.
THESE OUTFLOW WINDS ARE CAUSING WIND GUSTS OF AROUND 50 MPH FOR A
BRIEF PERIOD.
LAT...LON 3575 9496 3571 9547 3552 9612 3588 9616
3604 9567 3608 9504The national radar mosaic for the moment the first event began.
5 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46228, 46229, 46230, 46231, 46232.